Alert archive / Ohio / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 5, NWS Cleveland, OH

May 9, 2015Trumbull County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 9, 2015, 6:08 PM EDT for Trumbull County, Ohio. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2015, 6:08 PM EDT (22:08 UTC)
Expired
May 9, 2015, 6:22 PM EDT
In force
14 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Trumbull County, OH

The radar

The Pittsburgh radar (KPBZ), 94 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 10.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2015-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2015-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
1679 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

093 
WUUS51 KCLE 092208
SVRCLE
OHC155-092300-
/O.NEW.KCLE.SV.W.0005.150509T2208Z-150509T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
608 PM EDT SAT MAY 9 2015

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN TRUMBULL COUNTY IN NORTHEAST OHIO...

* UNTIL 700 PM EDT

* AT 605 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
  OF CORTLAND...AND MOVING NORTH AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ORANGEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4124 8073 4150 8063 4150 8053 4147 8051
      4119 8051 4118 8052
TIME...MOT...LOC 2208Z 200DEG 16KT 4130 8057

HAIL...1.00IN
WIND...60MPH

$$
1 follow-up statement
831 
WWUS51 KCLE 092222
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
622 PM EDT SAT MAY 9 2015

OHC155-092232-
/O.CAN.KCLE.SV.W.0005.000000T0000Z-150509T2300Z/
TRUMBULL OH-
622 PM EDT SAT MAY 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TRUMBULL COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 4124 8073 4150 8063 4150 8053 4147 8051
      4119 8051 4118 8052
TIME...MOT...LOC 2222Z 200DEG 16KT 4136 8054

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:49 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, May 9, 3:49 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
349 PM EDT SAT MAY 9 2015

.SYNOPSIS...
A WEAK COLD FRONT WILL SLIDE INTO NORTHWEST OHIO TONIGHT AND LIKELY
MOVE BACK NORTH AS A WARM FRONT ON SUNDAY. LOW PRESSURE FROM THE
PLAINS STATES WILL TRACK ACROSS THE NORTHERN GREAT LAKES BY MONDAY.
THE ASSOCIATED COLD FRONT WILL CROSS THE AREA MONDAY NIGHT WITH
COOLER WEATHER RETURNING BY MID WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A WEAK SURFACE WAVE TRACKING ACROSS LOWER MICHIGAN WILL ALLOW THE
WEAKENING FRONT TO DRIFT INTO NORTHWEST OHIO TONIGHT...PERHAPS AS
FAR SOUTH AS THE SOUTH SHORE OF LAKE ERIE BY DAYBREAK. ALSO...THE
REMAINS OF A THUNDERSTORM COMPLEX FROM THIS MORNING...THE
WEAKENING MCV... WILL SLIDE ACROSS THE MIDWEST THIS EVENING. THERE
IS SLIGHTLY DEEPER MOISTURE AND INSTABILITY ACROSS THE WESTERN
PART OF THE FORECAST AREA. THERE IS ALSO SOMEWHAT BETTER
CONVERGENCE...AND THERE SHOULD BE A BETTER CHANCE OF
SHOWERS/THUNDERSTORMS WEST OF I-71. WILL CALL IT "SCATTERED"
ACROSS NORTHWEST OHIO THIS EVENING COMPARED TO CHANCE/SLIGHT
CHANCE ELSEWHERE. IT WILL BE A WARM NIGHT WITH LOWS IN THE 60S.
FORECAST LOWS WILL BE GENERALLY A DEGREE OR TWO ABOVE GUIDANCE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
NOT SURE HOW FAR THE COLD FRONT WILL SAG SOUTH EARLY SUNDAY. WITH
LOW PRESSURE DEEPENING OVER THE PLAINS STATES WE WILL LIKELY SEE A
WIND SHIFT FROM THE NORTHEAST NEAR LAKE ERIE REGARDLESS TO WHERE
THE FRONT IS IN RESPONSE TO THE PRESSURE GRADIENT. THIS TYPE OF
CONVERGENCE IS OFTEN SHALLOW SO THAT IT DOES LITTLE FOR THE
INITIATION OF CONVECTION BUT OBVIOUSLY CAN MAKE FOR A COOLER DAY
ALONG THE LAKE ERIE SHORE. THE RIDGE ALOFT WILL BEGIN TO WEAKEN
THOUGH AND DEW POINTS WILL CONTINUE TO RISE AND WOULD EXPECT A
CHANCE OF SHOWERS/STORMS JUST ABOUT ANYWHERE. PROBABLY NOT REALLY
ANYTHING ORGANIZED. FORECAST POPS WILL BE "CHANCE"...QUITE A BIT
LOWER THAN SOME OF THE GUIDANCE.

THE UPPER TROUGH WILL FINALLY START TO LIFT OUT BY MONDAY AND THE
SURFACE LOW AND FRONT WILL COME EAST. THE TIMING IS STILL A BIT
UNCERTAIN. WILL HAVE AN INCREASING CHANCE OF SHOWERS/STORMS FROM
WEST TO EAST MONDAY AFTERNOON/EVENING. IF THE FRONT ARRIVES QUICKLY
ENOUGH THERE WOULD BE A CHANCE FOR SEVERE WEATHER. IF THE FRONT IS
SLOWER...SOME OF THE MODELS SUGGEST LATER MONDAY NIGHT...THEN NOT AS
MUCH OF A THREAT OF SEVERE STORMS. HIGHS MONDAY STILL ABOVE
GUIDANCE AS THE AIR MASS SHOULD STILL BE UNSEASONABLY WARM. HIGHS
GENERALLY 80 TO 85.

BREEZY/WINDY AND COOLER TUESDAY. THERE MIGHT BE A LINGERING SHOWER
EXTREME NE OH/NW PA EARLY. HIGHS CLOSER TO NORMAL...UPPER 60S AND
LOWER 70S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
UPPER LEVEL TROUGH WILL FINISH ROTATING EAST AND OUT OF THE AREA
DURING THIS FORECAST PERIOD. UPPER LEVEL RIDGE WILL QUICKLY FOLLOW.
SURFACE HIGH PRESSURE WILL BUILD EAST ACROSS THE GREAT LAKES KEEPING
AN EXTENDED PERIOD OF DRY WEATHER GOING THROUGH THE END OF THE WORK
WEEK. A POTENT LITTLE POSITIVE VORTICITY MAXIMUM WILL PUSH EAST AND
BRING WITH IT A SWATCH OF MOISTURE INTO THE AREA FRIDAY EVENING. AT
THE SURFACE...A WARM FRONT WILL LIFT NORTH ACROSS THE AREA BY
SATURDAY MORNING SETTING UP A WARM SOUTHWEST FLOW INTO THE FORECAST
AREA ONCE AGAIN. THERE WILL BE A CHANCE FOR SHOWERS AND
THUNDERSTORMS LATE FRIDAY IN THE WEST AND OVER THE ENTIRE AREA ON
SATURDAY. MOISTURE PUSHES EAST ON SUNDAY AND AS OF RIGHT NOW APPEARS
THAT IT WILL BE DRY AND WARMER.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SOME ACTIVITY BEGINNING TO DEVELOP OVER SOUTHERN INDIANA EXTENDING
NORTHEAST INTO WEST CENTRAL OHIO. THIS ACTIVITY IS PROGGED TO MOVE
NORTHEAST TOWARD FINDLAY AND TOLEDO. WILL BE KEEPING AN EYE ON
THIS ACTIVITY FOR TIMING AND AREAL EXTENT. ANOTHER AREA OVER LAKE
ERIE SOUTH TO BETWEEN MANSFIELD AND AKRON CANTON MOVING EAST AT
THIS TIME. THIS ACTIVITY DEVELOPS AND QUICKLY WEAKENS SO NOT
EXPECTING TOO MUCH OUT OF THIS AT THIS TIME. SOME MIST MAY FORM
TOWARD SUNRISE BUT SHOULD NOT BE TO EXTENSIVE OR WORSE THAN MVFR.
MAINLY MID LEVEL CLOUDS ON SUNDAY. WINDS WILL DIMINISH THIS
AFTERNOON AND REMAIN FAIRLY LIGHT THROUGH THE PERIOD.

.OUTLOOK...NON VFR POSSIBLE IN SHOWERS AND THUNDERSTORMS THROUGH
MONDAY NIGHT.

&&

.MARINE...
LAKE ERIE IS EXPECTED TO RELATIVELY QUIET THROUGH MONDAY AS WARM AIR
ADVECTION RIDES UP OVER THE LAKES COLD DOME THAT IS IN PLACE.
HOWEVER...COLD FRONT PUSHES EAST OF THE AREA AND GRADIENT INCREASES
OVER THE LAKE CAUSING WINDS TO INCREASE AS WELL. MAY NEED A SMALL
CRAFT ADVISORY MONDAY NIGHT AND TUESDAY. POSSIBLE GALE FORCE WINDS
MAY REACH THE EASTERN END OF THE LAKE TUESDAY AFTERNOON BUT COULD BE
BRIEF. SO WILL BE KEEPING AN EYE ON THAT PERIOD. WINDS GRADUALLY
DIMINISH TUESDAY NIGHT THROUGH THURSDAY AS HIGH PRESSURE BUILDS EAST
ACROSS THE LAKE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...LOMBARDY
AVIATION...LOMBARDY
MARINE...LOMBARDY
Hazardous weather outlook, May 9, 3:59 PM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
359 PM EDT SAT MAY 9 2015

LEZ142>147-162>167-OHZ003-006>013-017>022-027>032-036>038-047-102000-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-LUCAS-
WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-HANCOCK-
SENECA-HURON-MEDINA-SUMMIT-PORTAGE-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MARION-MORROW-HOLMES-KNOX-
359 PM EDT SAT MAY 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-148-149-168-169-OHZ014-023-033-089-PAZ001>003-102000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ASHTABULA INLAND-
TRUMBULL-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
359 PM EDT SAT MAY 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO
AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.